MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW ULTRASONIC INSERT; SCALER, ULTRASONIC

HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW ULTRASONIC INSERT; SCALER, ULTRASONIC
Model Number UI30SD100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the tip of their swivel direct flow ultrasonic insert detached in the patient's mouth during a dental procedure and the patient swallowed the tip.It was reported that the patient was sent to receive x-rays.
 
Additional Manufacturer Narrative
Hu-friedy has requested additional information from the user facility regarding the patient status.However; to date a response has not been received.The device subject of the event was returned to hu-friedy for evaluation and the device was confirmed to have broken at the tip.The evaluation found that the area where the break occurred showed evidence of corrosion.The damage may have been caused by facility personnel mishandling, dropping, or insufficiently cleaning the insert.The hu-friedy instrument reprocessing guide states "3.2 inspection inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments" the device was manufactured in 2017 making it approximately 6 years old.A follow-up mdr will be submitted should additional information becomes available.

Brand Name
SWIVEL DIRECT FLOW ULTRASONIC INSERT
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key14379965
Report Number1416605-2022-00004
Device Sequence Number14700031
Product Code ELC
UDI-Device Identifier10889950075620
UDI-Public10889950075620
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SD100
Device Catalogue NumberUI30SD100
Device Lot Number1017
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown